Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 113, NWS Shreveport, LA

April 27, 20167 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 27, 2016, 3:53 AM CDT for 7 counties in Texas. It was in force for 37 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2016, 3:53 AM CDT (08:53 UTC)
Expired
Apr 27, 2016, 4:30 AM CDT
In force
37 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX, Panola County, TX, Rusk County, TX, San Augustine County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 153 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 4:00 AM CDTTSTM WND DMG5 Sw Jacksonville, TXSHERIFF DEPARTMENT REPORTS ROAD CLOSURE ON FM ROAD 747...4 MILES SOUTH OF US HWY 79...DUE TO LARGE TREE ACROSS THE ROAD.
Apr 27, 4:03 AM CDTTSTM WND DMG2 Se Rusk, TXSHERIFF DEPARTMENT REPORTS TREE DOWN ACROSS US HWY 69...JUST SOUTH OF THE CITY OF RUSK.
Apr 27, 4:03 AM CDTTSTM WND DMG4 Wsw Gallatin, TXSHERIFF DEPARTMENT REPORTS TREE DOWN ON US HWY 69 NEAR THE SEVEN MILE HILL AREA...BETWEEN THE CITIES OF JACKSONVILLE AND RUSK.
Apr 27, 4:27 AM CDTTSTM WND DMGE Henderson, TX3E HENDERSON... TREE DOWN ACROSS ROADWAY 1 MILE OFF HWY 79 ON FM 348

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 10:21 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 8.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1971 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1971 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1327 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

474 
WUUS54 KSHV 270853
SVRSHV
TXC005-073-347-365-401-405-419-270930-
/O.NEW.KSHV.SV.W.0113.160427T0853Z-160427T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
353 AM CDT WED APR 27 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN RUSK COUNTY IN NORTHEASTERN TEXAS...
  SOUTHWESTERN PANOLA COUNTY IN NORTHEASTERN TEXAS...
  ANGELINA COUNTY IN EASTERN TEXAS...
  NORTHWESTERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
  NACOGDOCHES COUNTY IN EASTERN TEXAS...
  WEST CENTRAL SHELBY COUNTY IN EASTERN TEXAS...
  CHEROKEE COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 430 AM CDT

* AT 351 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED NEAR
  FOREST...OR 18 MILES SOUTH OF RUSK...MOVING EAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LUFKIN...NACOGDOCHES...JACKSONVILLE...HENDERSON...RUSK...DIBOLL...HUDSON...
  HUNTINGTON...ALTO...GARRISON...WELLS...MAYDELLE...DOUGLASS...MORRILL...
  FOREST...PINEHILL...MELROSE...TRAWICK...POLLOK AND PONTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3115 9485 3132 9490 3134 9496 3138 9495
      3144 9501 3147 9510 3152 9510 3157 9515
      3159 9527 3168 9529 3174 9533 3173 9537
      3176 9540 3182 9540 3185 9544 3193 9542
      3199 9545 3221 9464 3128 9419 3113 9482
TIME...MOT...LOC 0851Z 251DEG 53KT 3153 9511 

HAIL...1.00IN
WIND...60MPH
 
$$

20

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 12:55 AM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Apr 27, 12:55 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1255 AM CDT WED APR 27 2016

.AVIATION...
FOR THE 27/06Z TAFS...MVFR CIGS FILLING IN ACROSS OUR AREA TAF
SITES JUST AHEAD OF A STRONG LINE OF CONVECTION OVER SE OK/NE TX.
THIS LINE SHOULD CONTINUE TO WEAKEN SLIGHTLY AS IT SHIFTS FARTHER
EAST INTO OUR REGION THROUGH THE EARLY MORNING HOURS. A FEW TSTMS
MAY STILL BE SEVERE AS THEY MOVE INTO OUR E TX TAF SITES VERY NEAR
OR SHORTLY AFTER 06Z...CONTINUING EWD INTO TXK/SHV AND EVENTUALLY
ELD/MLU LATER IN THE MORNING. MOST OF THE CONVECTION WILL EXIT THE
REGION BY AROUND MIDDAY INTO THE EARLY AFTERNOON WITH IMPROVING
CIGS BACK INTO THE VFR CATEGORY AREA WIDE. GUSTY SOUTH WINDS WILL
CONTINUE THROUGH THE TAF PERIOD AND WILL VEER SLIGHTLY TO THE SW
AS THE FRONT APPROACHES BEFORE IT STALLS OUT LATER ON WEDNESDAY
NIGHT...WITH WINDS BECOMING LIGHT AND VARIABLE AFTER 28/00Z. /19/

&&

.PREV DISCUSSION... /ISSUED 1121 PM CDT TUE APR 26 2016/

DISCUSSION...
WATER VAPOR IMAGERY SHOWS A NEARLY STATIONARY UPPER LEVEL LOW OVER
EASTERN WYOMING THIS EVENING...WITH A SECONDARY DISTURBANCE
MOVING AROUND THIS LOW AND LIFTING INTO WESTERN KANSAS. THIS
DISTURBANCE IS NEGATIVELY TILTED AND THE TRIGGER FOR THE SEVERE
WEATHER OUTBREAK ACROSS THE SOUTHERN PLAINS TODAY. AT THIS
TIME...RADAR IMAGERY SHOWS THE SOUTHERN END OF THE CONVECTIVE BAND
OVER CENTRAL OKLAHOMA AND TEXAS...AND WILL LIKELY MOVE INTO OUR
EAST TEXAS AND SOUTHERN OKLAHOMA COUNTIES AROUND OR JUST AFTER
MIDNIGHT. SO FAR...THIS LINE OF THUNDERSTORMS HAS PRIMARILY
PRODUCED DAMAGING WINDS AND LARGE HAIL...AND EXPECT THIS TREND
TO CONTINUE THROUGH THE OVERNIGHT HOURS...AS IT SLOWLY MOVES
INTO THE ARKLATEX. CANNOT RULE OUT AN ISOLATED QLCS TORNADO
EMBEDDED IN THIS LINE OF THUNDERSTORMS...BUT THINK THE MAIN THREAT
WILL CONTINUE TO BE WITH THE STRONG WINDS AND LARGE HAIL. THEREFORE...A
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SOUTHEAST
OKLAHOMA...NORTHEAST TEXAS...AND THE MAJORITY OF OUR NORTHWEST
LOUISIANA AND SOUTHWEST ARKANSAS COUNTIES AND PARISHES THROUGH 5
AM. ALTHOUGH THIS LINE OF THUNDERSTORMS MAY BE CAPABLE OF
PRODUCING HEAVY RAIN AT TIMES...HAVE HELD OFF ISSUING A FLASH
FLOOD WATCH GIVEN THAT IT IS MOVING AROUND 25 MPH.

THE FRONT WILL PUSH COMPLETELY PUSH THROUGH THE ARKLATEX DURING
THE MORNING HOURS. HOWEVER...IT APPEARS THE BOUNDARY ITSELF WILL
STALL OVER THE REGION. THEREFORE...IF WE GET ENOUGH CLEARING
BEHIND THE FRONT...WE COULD BE LOOKING AT AROUND OF SEVERE WEATHER
TOMORROW AFTERNOON AND EVENING OVER THE SOUTHEASTERN SECTIONS OF
THE ARKLATEX. HAVE UPDATED THE FORECAST THIS EVENING TO REFLECT
CURRENT THINKING AND ADDED THE SEVERE THUNDERSTORM WATCH.

AFTER THIS EVENT...THE MAIN FORECAST CONCERN WILL BE WITH THE
NEXT UPPER LEVEL LOW TO APPROACH THE REGION ON FRIDAY AND
SATURDAY. SPC IS ALREADY MENTIONING A SEVERE WEATHER RISK FOR THE
ARKLATEX ON SATURDAY...BUT AT THIS POINT IN TIME...MY CONCERN MORE
LIES WITH THE RAINFALL AND FLASH FLOODING POTENTIAL. THE CURRENT
MODELS CONTINUE TO SHOW THE POTENTIAL FOR ANOTHER HEAVY RAIN
EVENT...WITH A BULLSEYE OF OF 3 TO 6 INCHES OVER THE AREA BETWEEN
FRIDAY AND SATURDAY. WILL LIKELY NEED FLASH FLOOD WATCHES FOR THIS
EVENT...BUT DO NOT WANT TO CONFUSE THE ISSUE WITH THE CURRENT
EVENT. PALMER

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  85  69  82 /  20  10  30  50
MLU  68  85  69  82 /  40  10  20  40
DEQ  59  85  65  75 /  10  10  30  60
TXK  63  85  67  77 /  10  10  30  50
ELD  65  85  67  80 /  20  10  20  40
TYR  64  85  69  82 /  10  10  40  60
GGG  65  85  69  82 /  10  10  30  50
LFK  68  86  71  84 /  10  10  30  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

19
Hazardous weather outlook, Apr 26, 11:59 AM CDT, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1159 AM CDT TUE APR 26 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-271700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1159 AM CDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS...WITH LOCALLY HEAVY
RAINFALL...WILL BEGIN TO MOVE INTO PORTIONS OF NORTHEAST TEXAS AND
SOUTHEAST OKLAHOMA LATE THIS EVENING WITH THE APPROACH OF A DRY
LINE AND COLD FRONT FROM THE WEST. SOME OF THE STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS AND POSSIBLY AN
ISOLATED TORNADO...ALTHOUGH STORMS WILL LIKELY WEAKEN JUST
SLIGHTLY AFTER MIDNIGHT AS THEY APPROACH SOUTHWEST ARKANSAS AND
NORTHWEST LOUISIANA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH
AMOUNTS OF ONE TO THREE INCHES WHICH MAY PRODUCE MINOR AREAS OF FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND
WEDNESDAY EVENING AS THUNDERSTORMS REGENERATE WITH DAYTIME
HEATING...MAINLY OVER SOUTHWEST ARKANSAS AND NORTHERN LOUISIANA
ALONG THE COLD FRONT SLOWLY MOVING EAST ACROSS THE REGION. THIS
FRONT WILL RETURN INTO THE AREA BY EARLY FRIDAY...PRODUCING
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. POSSIBLE SEVERE
WEATHER ALONG WITH EVEN MORE SIGNIFICANT HEAVY RAINFALL FOR LATE
FRIDAY THROUGH EARLY SUNDAY. THIS WEEKEND RAINFALL WILL LEAD TO
CONCERNS FOR FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED OVERNIGHT AND
WEDNESDAY.

VII

In the hours before

Special weather statement, Apr 27, 12:31 AM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1231 AM CDT WED APR 27 2016

ARZ050-051-059-OKZ077-270630-
HOWARD AR-LITTLE RIVER AR-SEVIER AR-MCCURTAIN OK-
1231 AM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR LITTLE RIVER...WESTERN HOWARD...
SEVIER AND MCCURTAIN COUNTIES UNTIL 130 AM CDT...

AT 1230 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OCTAVIA TO 19 MILES
WEST OF GRANNIS TO NEAR BROKEN BOW TO 12 MILES SOUTH OF IDABEL...AND
MOVING EAST AT 40 MPH.

STRONG WINDS BETWEEN 40 AND 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
DE QUEEN...ASHDOWN...DIERKS...HORATIO...FOREMAN...UMPIRE...IDABEL...BROKEN
BOW...LOCKESBURG...WILTON...WINTHROP...GILLHAM...BEN LOMOND...ATHENS...
RICHMOND...ARKINDA...OAK GROVE...HAWORTH...OAK HILL AND BETHEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHWESTERN ARKANSAS...SOUTHEASTERN OKLAHOMA...AND NORTHEASTERN
TEXAS.

LAT...LON 3419 9447 3419 9425 3436 9425 3435 9398
      3422 9395 3401 9399 3358 9414 3368 9459
      3368 9465 3370 9464 3370 9474 3371 9475
      3372 9473 3373 9481 3377 9482 3373 9482
      3378 9491 3418 9480 3451 9490 3451 9446
TIME...MOT...LOC 0530Z 269DEG 33KT 3448 9478 3421 9467 3402 9469 3372
9481

15
Local storm report, Apr 27, 1:18 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
118 AM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TSTM WND DMG     1 N LINDALE             32.52N 95.40W
04/27/2016                   SMITH              TX   PUBLIC

            PICTURE OF A SMALL TREE DOWN IN LINDALE
            POSTED TO KLTV'S FACEBOOK PAGE.

&&

NWS SHREVEPORT LA
IRIS SYSTEM
Local storm report, Apr 27, 1:37 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
137 AM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     TSTM WND DMG     HOCHATOWN               34.20N  94.67W
04/27/2016                   MCCURTAIN          OK   LAW ENFORCEMENT

            TREES REPORTED DOWN ON STEVENS GAP ROAD

&&

EVENT NUMBER SHV1600383

25
Special weather statement, Apr 27, 1:37 AM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
137 AM CDT WED APR 27 2016

TXZ111-112-125-126-270715-
MARION TX-CASS TX-UPSHUR TX-MORRIS TX-
137 AM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORRIS...NORTHERN
MARION...CASS AND NORTHEASTERN UPSHUR COUNTIES UNTIL 215 AM CDT...

AT 136 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NAPLES TO JENKINS TO
NEAR CEDAR SPRINGS...AND MOVING EAST AT 40 MPH.

STRONG WINDS BETWEEN 30 AND 40 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ATLANTA...DAINGERFIELD...JEFFERSON...LINDEN...HUGHES SPRINGS...LONE STAR...
QUEEN CITY...NAPLES...ORE CITY...CEDAR SPRINGS...KILDARE...LODI...BIVINS...
BEREA...JENKINS...FAIRVIEW...AVINGER...DOUGLASSVILLE...MARIETTA AND
DOMINO.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHEASTERN TEXAS.

LAT...LON 3290 9477 3291 9472 3292 9475 3295 9473
      3319 9468 3325 9407 3301 9407 3275 9424
      3276 9463 3279 9470 3276 9470 3276 9488
TIME...MOT...LOC 0636Z 264DEG 36KT 3318 9463 3297 9466 3283 9477

15
Special weather statement, Apr 27, 1:46 AM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
146 AM CDT WED APR 27 2016

TXZ136>138-149-150-270745-
GREGG TX-CHEROKEE TX-RUSK TX-HARRISON TX-SMITH TX-
146 AM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON...
NORTHWESTERN RUSK...GREGG...CHEROKEE AND SMITH COUNTIES UNTIL 245 AM
CDT...

AT 146 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GLADEWATER TO NEAR
BULLARD TO 6 MILES SOUTHWEST OF FRANKSTON TO NEAR PALESTINE...AND
MOVING SOUTHEAST AT 25 MPH.

STRONG WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TYLER...LONGVIEW...JACKSONVILLE...HENDERSON...KILGORE...WHITEHOUSE...WHITE
OAK...GLADEWATER...RUSK...HALLSVILLE...OVERTON...BULLARD...TROUP...NEW
LONDON...BERRYVILLE...ARP...CLARKSVILLE CITY...MOUNT SELMAN...TURNERTOWN
AND MAYDELLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHEASTERN TEXAS.

LAT...LON 3230 9545 3236 9545 3255 9519 3254 9501
      3252 9502 3253 9499 3249 9444 3181 9511
      3159 9527 3168 9529 3176 9540 3182 9540
      3185 9544 3193 9542 3199 9545 3205 9542
      3215 9548 3218 9546 3223 9549
TIME...MOT...LOC 0646Z 292DEG 22KT 3254 9501 3216 9536 3198 9558 3179
9571

15
Special weather statement, Apr 27, 3:13 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
313 AM CDT WED APR 27 2016

LAZ001-002-TXZ126-138-151-270900-
BOSSIER LA-CADDO LA-MARION TX-HARRISON TX-PANOLA TX-
313 AM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR CADDO AND SOUTHWESTERN BOSSIER
PARISHES...EASTERN HARRISON...EASTERN MARION AND NORTHEASTERN PANOLA
COUNTIES UNTIL 400 AM CDT...

AT 312 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ELYSIAN FIELDS...OR 12 MILES SOUTHEAST OF MARSHALL...MOVING NORTHEAST
AT 55 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHREVEPORT...BOSSIER CITY...MARSHALL...VIVIAN...HAUGHTON...GREENWOOD...
BLANCHARD...WASKOM...BENTON...OIL CITY...MOORINGSPORT...HOSSTON...RODESSA...
BELCHER...GILLIAM...ELYSIAN FIELDS...FOSTERS...EASTWOOD...KARNACK AND
DEBERRY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHWESTERN ARKANSAS...NORTHWESTERN LOUISIANA...AND NORTHEASTERN
TEXAS.

LAT...LON 3288 9410 3288 9404 3296 9404 3302 9399
      3302 9397 3249 9348 3217 9429 3246 9445
TIME...MOT...LOC 0812Z 240DEG 49KT 3238 9426

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 11:38 PM CDTSevere Thunderstorm WarningSHVRed River52 min
Apr 26, 11:57 PM CDTSpecial Weather StatementSHVCamp, Franklin, Red River, Titus, Wood63 min
Apr 27, 12:43 AM CDTSevere Thunderstorm WarningSHVCamp, Cherokee, Franklin, Gregg, Morris, Smith and 3 more62 min
Apr 27, 1:37 AM CDTSpecial Weather StatementSHVCass, Marion38 min
Apr 27, 1:46 AM CDTSpecial Weather StatementSHVCherokee, Gregg, Smith59 min
Apr 27, 3:13 AM CDTSpecial Weather StatementSHVHarrison47 min
Apr 27, 4:32 AM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Panola, Rusk, San Augustine, Shelby58 min
Apr 27, 5:31 AM CDTSevere Thunderstorm WarningSHVPanola, Sabine, San Augustine, Shelby59 min
Apr 27, 6:01 AM CDTSpecial Weather StatementSHVSabine29 min
Apr 27, 6:39 AM CDTSevere Thunderstorm WarningSHVSabine, San Augustine66 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.